Fed up!

Had AF for around two years now and it is getting worse. Had around 8 really bad episodes since January. I'm 46. Was cardioverted in May and it worked, can't tell you how good it felt having a normal beating heart beat. Felt great to be able to go to the gym and do normal stuff,I was running up the stairs instead of nearly passing out prior. Unfortunately it only lasted a month and my AF has returned, heart rate stuck above 120 all the time . I have been referred to Wythenshaw and met a Dr. Fox the other day, have been put on his urgent list for Ablation, which I am pleased about but it a little worried. What concerns me at the moment is I am not able to do my Job due to the state I am in. I am on 10 mg of Bisoporol and can take up to 4 flechanide tablets a day. I suffer bad dizzy spells and breathlessness. My job is really heavy duty (I am a window fitter) and yesterday as soon as I tried to carry anything upstairs or lifted anything heavy my heart started and I felt I was going to pass out. I don't feel safe doing my job at the moment but because of the financial implications of being off work (I am self employed and wouldn't receive benefits) I have struggled on. The danger is if I have an episode going up a ladder I could seriously injure myself . I am seriously depressed with it all. Was wondering if anyone else's work is being affected with AF?

6 Replies

  • An ablation has a very good chance of stopping all your problems Andy. Right now I think it is probably your very high dose of bisoprolol which is causing most of you issues so suggest you discuss reducing with your doctor.


  • Andy

    When I was on both Bisoprolol and Flecainide, that was the period I felt worse.

    Seems a lot of meds that so no wonder you feel shit.

    As Bob suggest, diccuss with your EP, also if not already get on magnesium supplements and you will need to take time off work to rest, I only sit at a desk all day, but I took my first two weeks off January this year when things got out of hand, and it helped me no end to get my AF at least back under control, whereby it actually stopped for three weeks, therafter I had my ablattion.

    Good Luck mate.

  • Thanks Bob & Mick for your comments. I am going to have a chat to see if they can reduce my bisoporol. It's seems incredibly high the dosage. I have just started taking magnesium after reading comments in this forum so hopefully should see some benefits soon. I have decided Mick to take a break from work as from today. Actually feel better having had a rest. All the best!

  • Know precisely how you feel, I am and always have been self-employed, and also now work alone, so can't have time off. One of the downfalls of being self-employed, but otherwise wouldn't have it any other way.

    Re your situation, have they tried you on different drugs? If so, fine, or if they have particular reasons for not trying, then fine I suppose. But on the other hand, if they haven't tried you then maybe something else would work for you without so much side-effects. Do tell your doc that as you are, you may face financial ruin, don't underplay it. I have been on bisoprolol and flecainide and neither work for me and both have bad side-effects. But that's just me, others are fine on them. We're all different.

    When I wanted change in drugs I got straight onto my EP's secretary by phone, then email, not my GP to save time. I just phoned the hospital and asked for his secretary.


    PS. Wished you'd done our house. Had windows made individual sizes, guy who fitted them found one very tight, then the next one a bit loose. Wrong windows in the wrong holes!!! ggggggrrrrrr...

  • Hi Koll. I agree with you on self employment . Don't mind working on my own plus it's difficult to find anyone decent and reliable to work with you. Regarding my Meds, I did mention it to my doctor about changing them or lowering dosage but he said I wo need to be in hospital to do this so they could monitor me. Wether this is true I don't know. so I just gave up then. But I do like your idea of ringing my EPs secretary, which I will do tomorrow. Worth a try. It's really surprised me how many people suffer with AF and how helpful this forum is. All the best.

  • They also told me I had to be monitored in hospital, and true with my first drugs (10 years ago) I was in hospital and monitored. But I was in hospital because I had collapsed in a shop, so whilst there they tried the drugs!!! I wasn't put in hospital to be monitored.

    Since then I have had numerous changes in drugs (mainly rhythm control) and have never been in hospital or monitored. All done by my EP and/or a GP. He prescribes a drug, I get straight back to him if it ain't working or is doing something it shouldn't, he changes it.

    Good luck


You may also like...